Alert archive / Indiana / Flash Flood Warnings in 2007

Flash Flood Warning 12, NWS Northern Indiana

July 18, 2007LaPorte County, Indiana

NWS Northern Indiana issued this flash flood warning at Jul 18, 2007, 10:22 PM CDT for LaPorte County, Indiana. It took effect at Jul 18, 2007, 10:29 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2007, 10:22 PM CDT (03:22 UTC)
In effect from
Jul 18, 2007, 10:29 PM CDT
Expired
Jul 19, 2007, 4:15 AM CDT
In force
6 hr
Issued by
NWS Northern Indiana
Area
Whole counties

County LaPorte County, IN

The radar

The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3514 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3514 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
1.8
Supercell composite
13.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 190329
FFWIWX
INC001-003-049-069-085-091-099-131-149-169-179-183-190915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1122 PM EDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FULTON COUNTY IN NORTH CENTRAL INDIANA...  
  SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...  
  NORTHERN ADAMS COUNTY IN NORTHEAST INDIANA...
  SOUTHERN ALLEN COUNTY IN NORTHEAST INDIANA...
  NORTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...  
  NORTHEASTERN WELLS COUNTY IN NORTHEAST INDIANA...  
  WHITLEY COUNTY IN NORTHEAST INDIANA...
  SOUTHERN LA PORTE COUNTY IN NORTHWEST INDIANA...
  NORTHERN PULASKI COUNTY IN NORTHWEST INDIANA...
  STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 515 AM EDT(415 AM CDT)

* AT 1019 PM CDT(1119 PM EDT)...TRAINED WEATHER SPOTTERS AND LAW 
ENFORCEMENT OFFICIALS AND RADAR INDICATED THAT NUMEROUS 
THUNDERSTORMS HAVE PRODUCED 2 TO 4 INCHES OF RAIN ALONG AND NORTH OF 
ROUTE 30. THIS AREA WAS MOVING SLOWLY SOUTH AND WILL OVERSPREAD 
LOCATIONS SOUTH OF ROUTE 30 THROUGH 1 AM EDT AND PERSIST ACROSS THE 
AREA. THE EXTREMELY DRY GROUND CONDITIONS IS CONTRIBUTING TO THE 
FLASH FLOOD THREAT.

* THUNDERSTORMS PRODUCING FLASH FLOODING ARE EXPECTED TO AFFECT BUT 
ARE NOT LIMITED TO...WARSAW...PLYMOUTH...KNOX..ROCHESTER...THE CITY 
OF FORT WAYNE...COLUMBIA CITY AND NORTH MANCHESTER AN ENHANCED 
THREAT FOR FLASH FLOODING EXISTS IN THE SPY RUN CREEK AREA OF THE 
CITY OF FORT WAYNE 

3 TO 6 INCHES OF RAIN IS EXPECTED ACROSS THE WARNING AREA WITH 
LOCALLY HIGHER AMOUNTS POSSIBLE. 

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4156 8694 4116 8693 4077 8482 4108 8480

$$

FISHER
3 follow-up statements
000 
WGUS73 KIWX 190458
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1249 AM EDT THU JUL 19 2007

INC001-003-049-069-085-091-099-131-149-169-179-183-190915-
STARKE IN-FULTON IN-LA PORTE IN-MARSHALL IN-KOSCIUSKO IN-ALLEN IN-
WHITLEY IN-PULASKI IN-WABASH IN-HUNTINGTON IN-ADAMS IN-WELLS IN-
1249 AM EDT THU JUL 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT(415 AM
CDT) FOR NORTHERN WABASH...KOSCIUSKO...MARSHALL AND NORTHERN FULTON
COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHEASTERN WELLS...NORTHERN
ADAMS...NORTHERN HUNTINGTON...WHITLEY AND SOUTHERN ALLEN COUNTIES IN
NORTHEAST INDIANA...AND NORTHERN PULASKI...SOUTHERN LA PORTE AND
STARKE COUNTIES IN NORTHWEST INDIANA...

AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE NUMEROUS THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER 
THE WARNED AREA. WATER WAS REPORTED FLOWING OVER ROADS WITH SOME 
CLOSURES REPORTED IN MARSHALL AND KOSCIUSKO COUNTIES. LOCALLY 2 TO 4 
INCHES OF RAIN HAS FALLEN ON EXTREMELY DRY GROUND CAUSING ENHANCED 
THREAT FOR RAPID RUNOFF OF THE RAIN. 

THE THREAT FOR LIFE THREATENING FLOODING CONTINUES ALONG SPY RUN 
CREEK IN THE CITY OF FORT WAYNE. AT 1248 AM EDT...THE LEVEL OF SPY 
RUN CREEK WAS AROUND 8 FEET AND WAS CONTINUING TO RAPIDLY CLIMB 
POSSIBLY CRESTING AROUND 10 FEET OVER THE NEXT SEVERAL HOURS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA 
LAKE...WESTVILLE...WARSAW...FORT WAYNE...WANATAH...TRI-LAKES... 
PLYMOUTH...PIERCETON...NORTH JUDSON...MENTONE...LA CROSSE...KOONTZ 
LAKE...KNOX...KINGSFORD HEIGHTS...HAMLET...CULVER...COLUMBIA 
CITY...BOURBON AND ARGOS

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA WITH SOME AREAS SEEING LOCALLY HIGHER AMOUNTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4156 8694 4116 8693 4077 8482 4108 8480

$$

FISHER
000 
WGUS73 KIWX 190629
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
226 AM EDT THU JUL 19 2007

INC001-003-049-069-085-091-099-131-149-169-179-183-190915-
STARKE IN-FULTON IN-LA PORTE IN-MARSHALL IN-KOSCIUSKO IN-ALLEN IN-
WHITLEY IN-PULASKI IN-WABASH IN-HUNTINGTON IN-ADAMS IN-WELLS IN-
226 AM EDT THU JUL 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT(415 AM
CDT) FOR NORTHERN WABASH...KOSCIUSKO...MARSHALL AND NORTHERN FULTON
COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHEASTERN WELLS...NORTHERN
ADAMS...NORTHERN HUNTINGTON...WHITLEY AND SOUTHERN ALLEN COUNTIES IN
NORTHEAST INDIANA...AND NORTHERN PULASKI...SOUTHERN LA PORTE AND
STARKE COUNTIES IN NORTHWEST INDIANA...

AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAIN AND EMBEDDED THUNDERSTORMS PRODUCING LOCALLY 
HEAVY RAINFALL OVER THE WARNING AREA. WATER HAS BEEN REPORTED 
FLOWING OVER ROADS WITH SOME CLOSURES REPORTED IN MARSHALL AND 
KOSCIUSKO COUNTIES. LOCALLY 2 TO 4 INCHES OF RAIN HAS FALLEN ON 
EXTREMELY DRY GROUND CAUSING ENHANCED THREAT FOR RAPID RUNOFF OF THE 
RAIN. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA 
LAKE...WESTVILLE...WARSAW...FORT WAYNE...WANATAH...TRI-LAKES... 
PLYMOUTH...PIERCETON...NORTH JUDSON...MENTONE...LA CROSSE...KOONTZ 
LAKE...KNOX...KINGSFORD HEIGHTS...HAMLET...CULVER...COLUMBIA 
CITY...BOURBON AND ARGOS

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4156 8694 4116 8693 4077 8482 4108 8480

$$
000 
WGUS73 KIWX 190730
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 AM EDT THU JUL 19 2007

INC001-003-049-069-085-091-099-131-149-169-179-183-190738-
STARKE IN-FULTON IN-LA PORTE IN-MARSHALL IN-KOSCIUSKO IN-ALLEN IN-
WHITLEY IN-PULASKI IN-WABASH IN-HUNTINGTON IN-ADAMS IN-WELLS IN-
328 AM EDT THU JUL 19 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN WABASH...
KOSCIUSKO...MARSHALL AND NORTHERN FULTON COUNTIES IN NORTH CENTRAL
INDIANA...AND NORTHEASTERN WELLS...NORTHERN ADAMS...NORTHERN
HUNTINGTON...WHITLEY AND SOUTHERN ALLEN COUNTIES IN NORTHEAST
INDIANA...AND NORTHERN PULASKI...SOUTHERN LA PORTE AND STARKE
COUNTIES IN NORTHWEST INDIANA...

THE HEAVY RAINFALL HAS ENDED AND HIGH WATER IS RECEDING. SOME LOW 
AREAS MAY STILL HAVE HIGH WATER BUT THE THREAT OF FLASH FLOODING HAS 
ENDED.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4156 8694 4116 8693 4077 8482 4108 8480

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 7:05 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 18, 7:05 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
805 PM EDT WED JUL 18 2007

.UPDATE...
SHOWERS AND THUNDERSTORMS DEVELOPING IN H85 THETA-E ADVECTION ZONE
OVER NRN IL/IN AND SRN MI THIS EVE. EXPECT THIS ACTIVITY TO
CONTINUE PAST DARK AS THE LOW LEVEL WARM MOIST ADVECTION MOVES ACROSS
THE NRN PORTION OF THE AREA. THUS, HAVE INCREASED POPS TO LIKELY
ACROSS NRN PORTIONS OF THE AREA WITH RECENT UPDATE.

&&

.PREV DISCUSSION... /ISSUED 743 PM EDT WED JUL 18 2007/

AVIATION...
LOW LEVEL WARM/MOIST ADVECTION WAS HELPING TO TRIGGER SCT SHOWERS
AND THUNDERSTORMS OVER NRN IN/IL THIS EVE. THIS CONVECTION SHOULD
AFFECT BOTH TERMINALS DURING THE EVE, BUT BASED ON EXTRAPOLATION OF
CURRENT ACTIVITY EXPECT TS WILL REMAIN NORTH OF FWA AND ONLY
MENTIONED SHRA THERE ATTM. MORE WIDESPREAD TSRA EXPECTED LATE
TONIGHT AS A SHRTWV OVER ERN SD MOVES INTO NRN IL/IN. CDFNT WILL
MOVE THROUGH NRN INDIANA TOMORROW AFTN. 18Z NAM SUGGESTS BEST
INSTABILITY WILL BE WELL AHEAD OF THE FRONT AND SOUTH OF THE
TERMINALS DUE TO STABILIZING INFLUENCE OF EARLY MORNING CONVECTION
ASSOCIATED WITH THE SHRTWV LATE TONIGHT AND EARLY THU, SO ATTM NO
MENTION OF TSRA IN TAFS WITH FROPA.

PREV DISCUSSION...
SHORT TERM...TONIGHT AND TOMORROW.
LATEST SFC ANALYSIS SHOWS QUASI-STATIONARY FRONTAL BOUNDARY
EXTENDING ACROSS NORTHERN PORTIONS OF NEB AND IOWA...SOUTH CENTRAL
WIS AND CENTRAL LWR MICHIGAN. WARM HUMID UNSTABLE AIRMASS OVER THE
AREA ALONG WITH OLD OUTFLOW BOUNDARIES HAVE TRIGGERED A FEW TSRA
THIS MORNING/EARLY AFTERNOON...BUT NOTHING SUSTAINED. IR SAT LOOP
SHOWING REMNANTS OF LAST NIGHTS MCS OVER CENTRAL INDIANA WITH NEW
CONVECTION FIRING BACK OVER EASTERN SD. EXPECT THIS NEW DEVELOPMENT
TO BE THE MAIN PLAYER FOR SHORT TERM AS SHORT WAVE COMING OVER UPPER
RIDGE WILL ADD ADDL DYNAMICS TO SUPPORT ORGANIZED CONVECTION. MODELS
IN DECENT AGREEMENT ON NUDGING THETA E RIDGE FURTHER NORTH INTO OUR
AREA...THIS ALONG WITH SFC WAVE MOVING EASTWARD ALONG BOUNDARY
TONIGHT SHOULD HELP STEER CONVECTION INTO OUR AREA AND PREVENT THE
SOUTHEAST DIVE MCS HAVE TAKEN IN PREVIOUS NIGHTS. STABLE BOUNDARY
LAYER DEVELOPING IN THE EVENING WILL ALLOW STORMS DEVELOPING TO THE
WEST TO BECOME ELEVATED WITH TIME...ORGANIZING INTO ANOTHER MCS.
PLENTY OF INSTABILITY ABOVE THE BOUNDARY LAYER...MODEL SOUNDINGS
HAVE CAPES AOA 2000J/KG OVERNIGHT SO SHOULD HAVE NO TROUBLE
SUSTAINING ONGOING CONVECTION...UNIDIRECTIONAL WIND PROFILE AND
ELEVATED NATURE OF CONVECTION WILL HAVE DAMAGING WINDS AS THE
PRIMARY THREAT. MOISTURE POOLING ALONG FRONTAL BOUNDARY WILL HAVE PW
GT 2 INCHES SO HEAVY RAIN WILL ALSO BE OF SOME CONCERN. IF THIS
SCENARIO PLAYS OUT...WILL BE WELL INTO THE NIGHT BEFORE MCS
ARRIVES...WILL STAY WITH CURRENT GRIDS WHICH HAVE BEST CHANCE
STARTING AT 06Z. STILL PREFER TO STAY WITH LIKELY POPS AND ALLOW
EVENING SHIFT TO UPGRADE TO CATEGORICAL ONCE TRACK OF MCS BECOMES
CLEAR...OR CONVERSELY DOWNGRADE IF THINGS DONT PAN OUT. WARM AND
HUMID TONIGHT WITH LOWS AROUND 70F...FRONT PASSING THROUGH TOMORROW
AFTERNOON WILL KEEP TEMPS IN U70S NW CWA...CLOUDS AND LINGERING
PRECIP IN SOUTHERN CWA WILL LIMIT TEMPS TO L80S.

LONG TERM...TOMORROW NIGHT THROUGH WEDNESDAY.
MODELS HAVE BEEN FAIRLY CONSISTENT OVER THE LAST FEW RUNS IN MOVING
THE COLD FRONT SOUTHWARD OUT OF THE AREA TOMORROW EVENING. THE ONLY
QUESTION IS THE EXACT SPEED OF THE FRONT AND WILL ANY RAIN BE AROUND
THE SOUTHERN PART OF THE CWA YET EARLY TOMORROW EVENING. THE MODELS
HAVE BEEN JUMPING THAT RAIN AROUND THE SOUTHERN PART OF THE CWA...SO
HAVE PUT IN A SMALL CHANCE FOR RAIN IN THE EARLY EVENING HOURS FOR
THE POSSIBILITY OF SOME RAIN NEAR/AROUND THE SOUTHERN COUNTIES OF
OUR CWA. THIS COLLABORATES WELL WITH OUR NEIGHBORS ALSO. THEN SKIES
BEGIN CLEARING UP THROUGH THE NIGHT AS HIGH PRESSURE MOVES IN FROM
THE NORTH. THE HIGH PRESSURE THEN IS PROGGED TO STAY RIGHT OVER US
THROUGH NEXT WEDNESDAY. TEMPERATURES ARE EXPECTED TO WARM UP NEXT
WEEK. MONDAY 850MB TEMPS ARE FORECASTED TO BE 15 TO 16 DEGREES
CELSIUS...17 TO 18 DEGREES ON TUESDAY...AND 19 TO 20 DEGREES ON
WEDNESDAY. THE UPPER LEVEL PATTERN IS NOT LOOKING TO CHANGE MUCH
OVER THE EXTENDED PERIOD. THE REST OF THIS WEEK WILL SEE A TROUGH
OVER BOTH THE WEST COAST AND EAST COAST WHILE A RIDGE OCCUPIES THE
CENTRAL PART OF THE COUNTRY. THEN NEXT WEEK THE UPPER PATTERN
CHANGES ONLY SLIGHTLY. THE EAST COAST TROUGH IS PROGGED TO FORM INTO
A CLOSED LOW AS THE UPPER RIDGE EXPANDS TO OVER THE SOUTHWESTERN
PART OF THE COUNTRY. THEREFORE A DRY EXTENDED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LOGSDON
LONG TERM....LOTHAMER
AVIATION/UPDATE...JT
Hazardous weather outlook, Jul 18, 3:27 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 PM EDT WED JUL 18 2007

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-192030-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
427 PM EDT WED JUL 18 2007 /327 PM CDT WED JUL 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS
EVENING. ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. HEAVY RAINFALL
IS ALSO POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...ESPECIALLY
SOUTH OF A LINE FROM PLYMOUTH TO WAUSEON. TORRENTIAL RAINFALL MAY
ALSO ACCOMPANY THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...MAINLY LATE TONIGHT AND THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

INZ003-LMZ043-046-061-MIZ077-192030-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
427 PM EDT WED JUL 18 2007 /327 PM CDT WED JUL 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS
EVENING. ISOLATED SEVERE STORMS WITH STRONG DAMAGING WINDS AND
LARGE HAIL ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE
WIDESPREAD LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. HEAVY
RAINFALL IS ALSO POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON
THURSDAY MORNING. TORRENTIAL RAINFALL MAY ALSO ACCOMPANY THE
STRONGER STORMS.

THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE SOUTHEAST
LAKE MICHIGAN SHORELINE THURSDAY AFTERNOON AS NORTH WINDS
INCREASE AND WAVES BUILD TO 3 TO 5 FEET BY EVENING. A SMALL CRAFT
ADVISORY MAY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...MAINLY LATE TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

In the hours before

Local storm report, Jul 18, 9:15 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT WED JUL 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1009 PM     FLOOD            WOLCOTTVILLE            41.53N  85.37W
07/18/2007                   NOBLE              IN   AMATEUR RADIO

            SR 9 FLOODED

&&

LAMMERS
Local storm report, Jul 18, 9:23 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 PM EDT WED JUL 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1021 PM     TSTM WND GST     LA PORTE                41.61N  86.71W
07/18/2007  M56 MPH          LA PORTE           IN   TRAINED SPOTTER

            WIND GUST KNOCKED OUT POWER... SMALL LIMBS ARE DOWN

&&

LAMMERS
Local storm report, Jul 18, 9:43 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EDT WED JUL 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1041 PM     FLOOD            ROLLING PRARIE          41.67N  86.62W
07/18/2007                   LA PORTE           IN   TRAINED SPOTTER

            HALF OF RT 20 FLOODED WITH 2 FT OF WATER FLOWING OVER
            ROAD

&&

LAMMERS
Local storm report, Jul 18, 10:00 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 PM EDT WED JUL 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     LA PORTE                41.61N  86.71W
07/18/2007  M78 MPH          LA PORTE           IN   AMATEUR RADIO

            3.50 INCHES RAINFALL TOTAL AS OF 1035 EDT

&&

LAMMERS
Local storm report, Jul 18, 10:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 PM EDT WED JUL 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     OLIVER LAKE             41.57N  85.40W
07/18/2007                   LAGRANGE           IN   AMATEUR RADIO

            3 FT DIAMETER OAK THROUGH A HOUSE & DECK...STRUCTURAL
            DAMAGE

&&

LAMMERS
Local storm report, Jul 18, 10:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1112 PM EDT WED JUL 18 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1005 PM     MARINE TSTM WIND MICHIGAN CITY           41.71N  86.88W
07/18/2007  M48 MPH          LA PORTE           IN   C-MAN STATION

&&

LAMMERS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:44 PM CDTSpecial Marine WarningIWX2 hr
Jul 18, 8:02 PM CDTTornado WarningIWXSaint Joseph43 min
Jul 18, 8:50 PM CDTSevere Thunderstorm WarningIWXDeKalb, Noble55 min
Jul 18, 9:11 PM CDTFlash Flood WarningIWXAllen, DeKalb, Elkhart, Kosciusko, LaGrange, Marshall and 1 more3 hr
Jul 18, 9:11 PM CDTFlash Flood WarningIWXLaPorte, Saint Joseph3 hr
Jul 18, 9:24 PM CDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph51 min
Jul 18, 9:51 PM CDTFlood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 13 more5 hr
Jul 18, 10:01 PM CDTSevere Thunderstorm WarningIWXMarshall, Starke44 min
Jul 18, 10:22 PM CDTFlash Flood WarningIWXAdams, Allen, Huntington, Wabash, Wells, Whitley6 hr
Jul 18, 10:22 PM CDTFlash Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke6 hr
Jul 18, 10:26 PM CDTTornado WarningIWXKosciusko, Marshall49 min

Nearby

Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.